Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Convergence of series of scalar- and vector-valued random variables and a subsequence principle in $ L\sb 2$


Author: S. J. Dilworth
Journal: Trans. Amer. Math. Soc. 301 (1987), 375-384
MSC: Primary 60B12; Secondary 60G42
MathSciNet review: 879579
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ ({d_n})_{n = 1}^\infty $ be a martingale difference sequence in $ {L_0}(X)$, where $ X$ is a uniformly convex Banach space. We investigate a necessary condition for convergence of the series $ \sum {_{n = 1}^\infty {a_n}{d_n}} $. We also prove a related subsequence principle for the convergence of a series of square-integrable scalar random variables.


References [Enhancements On Off] (What's this?)

  • [1] D. J. Aldous and D. H. Fremlin, Colacunary sequences in 𝐿-spaces, Studia Math. 71 (1981/82), no. 3, 297–304. MR 667318
  • [2] G. Alexits, Convergence problems of orthogonal series, Translated from the German by I. Földer. International Series of Monographs in Pure and Applied Mathematics, Vol. 20, Pergamon Press, New York-Oxford-Paris, 1961. MR 0218827
  • [3] S. D. Chatterji, A general strong law, Invent. Math. 9 (1969/1970), 235–245. MR 0266276
  • [4] Y. S. Chow, Martingale extensions of a theorem of Marcinkiewicz and Zygmund, Ann. Math. Statist 40 (1969), 427–433. MR 0239642
  • [5] Yuan Shih Chow and Henry Teicher, Probability theory, Springer-Verlag, New York-Heidelberg, 1978. Independence, interchangeability, martingales. MR 513230
  • [6] S. J. Dilworth, Universal noncompact operators between super-reflexive Banach spaces and the existence of a complemented copy of Hilbert space, Israel J. Math. 52 (1985), no. 1-2, 15–27. MR 815597, 10.1007/BF02776075
  • [7] Leonard E. Dor, Some inequalities for martingales and applications to the study of 𝐿₁, Math. Proc. Cambridge Philos. Soc. 89 (1981), no. 1, 135–148. MR 591980, 10.1017/S0305004100058023
  • [8] Tadeusz Figiel and Gilles Pisier, Séries aléatoires dans les espaces uniformément convexes ou uniformément lisses, C. R. Acad. Sci. Paris Sér. A 279 (1974), 611–614 (French). MR 0358295
  • [9] Richard F. Gundy, The martingale version of a theorem of Marcinkiewicz and Zygmund, Ann. Math. Statist 38 (1967), 725–734. MR 0215353
  • [10] Robert C. James, Some self-dual properties of normed linear spaces, Symposium on Infinite-Dimensional Topology (Louisiana State Univ., Baton Rouge, La., 1967) Princeton Univ. Press, Princeton, N.J., 1972, pp. 159–175. Ann. of Math. Studies, No. 69. MR 0454600
  • [11] M. I. Kadec and A. Pełczyński, Bases, lacunary sequences and complemented subspaces in the spaces 𝐿_{𝑝}, Studia Math. 21 (1961/1962), 161–176. MR 0152879
  • [12] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. I, Springer-Verlag, Berlin-New York, 1977. Sequence spaces; Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. MR 0500056
  • [13] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. II, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], vol. 97, Springer-Verlag, Berlin-New York, 1979. Function spaces. MR 540367
  • [14] J. Marcinkiewicz and A. Zygmund, Sur les fonctions independants, Fund. Math. 29 (1937), 60-90.
  • [15] Terry R. McConnell, Stable-bounded subsets of 𝐿^{𝛼}, and sample unboundedness of symmetric stable processes, J. Funct. Anal. 60 (1985), no. 2, 265–279. MR 777239, 10.1016/0022-1236(85)90053-9
  • [16] J. Neveu, Discrete-parameter martingales, Revised edition, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1975. Translated from the French by T. P. Speed; North-Holland Mathematical Library, Vol. 10. MR 0402915
  • [17] Gilles Pisier, Martingales with values in uniformly convex spaces, Israel J. Math. 20 (1975), no. 3-4, 326–350. MR 0394135
  • [18] P. Révész, On a problem of Steinhaus, Acta Math. Acad. Sci. Hungar 16 (1965), 311–318 (English, with Russian summary). MR 0185647
  • [19] Pál Révész, The laws of large numbers, Probability and Mathematical Statistics, Vol. 4, Academic Press, New York-London, 1968. MR 0245079
  • [20] Haskell P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37 (1970), 13–36. MR 0270122
  • [21] William F. Stout, Almost sure convergence, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. Probability and Mathematical Statistics, Vol. 24. MR 0455094
  • [22] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. MR 0107776
  • [23] -, Trigonometric series, Vol. II, Cambridge Univ. Press, 1959.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60B12, 60G42

Retrieve articles in all journals with MSC: 60B12, 60G42


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0879579-X
Keywords: Martingale, uniformly convex, subsequence
Article copyright: © Copyright 1987 American Mathematical Society